Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Have insomnia. Had complete knee replacement. Taking oxycodone. Was under OTC medication. What can help?

I have been taking oxycodone 20 mg twice a day for the last 2 weeks after a complete knee replacement. I tried to stop four days ago but had to take one last night because I had very little sleep for 3 nights. Is there anyway I can help alleviate my sleeplessness? I have had insomnia before but it was under control with otc medication.
My name is Ginger Shealy and I am 60 years old.

Asked On : Thu, 10 Oct 2013
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics
Addiction Medicine Specialist 's  Response
Hi Ginger,

If your present sleep disturbance is due to pain, then oxycodone should be sufficient for you. However, if the sleep disturbance persists even when there is no pain, then it is possible that abruptly stopping oxycodone may be responsible. I suggest that rather than stopping it abruptly, you taper it off over a few days and till then, use over the counter medicines to help you with sleep.

Hope this helps you. Best wishes.
Answered: Thu, 10 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor